Maryland, 2015Damaging Winds in Maryland, August 4, 2015
August 4, 2015 · NWS AKQ · 3 events in 2 counties and zones
Scattered severe thunderstorms in advance of a cold front produced damaging winds across portions of the Lower Maryland Eastern Shore.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $6,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered severe thunderstorms in advance of a cold front produced damaging winds across portions of the Lower Maryland Eastern Shore.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Aug 4, 2:38 PM EST, 3 hours 22 minutes earlier.
Area forecast discussion, Aug 4, 2:38 PM EST, 3 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
338 PM EDT TUE AUG 4 2015
.SYNOPSIS...
A COLD FRONT CROSSES THE AREA TONIGHT AS LOW PRESSURE MOVES OFF THE
MID ATLANTIC COAST. THE FRONT STALLS ACROSS NORTH CAROLINA WEDNESDAY
AND WEDNESDAY NIGHT AS HIGH PRESSURE MOVES EAST ACROSS PENNSYLVANIA.
THE FRONT LIFTS BACK NORTH AS A WARM FRONT THURSDAY WITH LOW
PRESSURE MOVING EAST ALONG IT THURSDAY NIGHT AND FRIDAY.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
RTHR IMPRESSIVE SWIRL NOTED IN VSBL SAT LOOP NEAR MYR ATTM. APPEARS
THAT SUBSIDENCE ARND THIS CSTL LOW IS HAMPERING TSTRM DVLPMNT ACROSS
THE PIEDMONT AS OF 19Z...ALTHOUGH SOME LIGHT ECHOES ARE NOW DVLPNG
WEST OF THE FA. SCT CONVECTION ASSCTD WITH THIS CSTL LOW ALRDY NOTED
ACROSS NE NC WHERE ECG RPTD A 41 KT GUST.
NOTING AN OUTFLOW BNDRY MOVG NW FROM THE CONVECTION ACROSS NC. THINK
THIS COULD TRIGGER ADDNTL CONVECTION AHEAD OF APPRCHG CDFRNT OVR THE
NEXT FEW HRS...WITH THE BULK OF THE ACTIVITY AFTR 21Z AND MAYBE EVEN
CLOSER TO 00Z ACROSS THE NERN CNTYS. BEST CHCS FOR ANY STRNG STORMS
ACROSS NERN MOST ZONES WHERE HIGH CHC POPS WILL BE.
THE MOVMNT OF THE LOW SKIRTING THE NORTH CAROLINA BEACHES HAS SLOWED
THE SERN MOVMNT OF THE APRCHG CDFRNT BY SVRL HRS NOW EPCTD AFTR
MIDNIGHT. THIS FRNT WILL PUSH THE CSTL LOW FRTHR E AND AWAY FROM THE
RGN AFTR 06Z.
CONVECTION ENDS WEST TO EAST AS THE FRNT SLOWLY PUSHES OFFSHORE AND
HIGH BUILDS INTO THE AREA FROM THE WEST AFTR MIDNIGHT. BCMG PT CLDY
EAST AND MSTLY CLR WEST. LOWS M60S NWRN CNTYS TO M70S ALONG THE CST.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
SFC HIGH TO THE NORTH WILL BUILD SOUTH ACROSS THE FA WED. MODELS NOW
PUSH BEST MSTR AND SPRT FOR ANY PCPN SOUTH INTO NC KEEPING MOST IF
THE FA DRY DRNG THE DAYLIGHT HRS. KEPT SLGHT CHC XTREME SWRN CNTYS
ARND 21Z OR SO. PT TO MSTLY SUNNY AND LESS HUMID AS DP TMPS DROP.
HIGHS L-M90S XCT M-80S ALONG THE COAST. HEAT INDEX VALUES REMAIN
BLO 100.
FRNTL BNDRY BEGINS TO MOVE BACK NORTH AS A WARM FRNT WED NIGHT BUT
STILL PROGGED ACROSS NC AT 12Z THU. SOME WAA AT H85 NOTED TO PRODUCE
SLGHT CHC POPS ACROSS SRN MOST CNTYS AFTR MIDNIGHT. OTW...PT CLDY
WITH LOWS M60S NORTH TO L-M70S SOUTH.
WRM FRNT LIFTS NORTH INTO THE AKQ FA THU BUT HOW FAR??? THE EXACT
LCTN (BEST GUESS IS ACROSS SRN VA ATTM) WILL LIKELY DETERMINE THE
POP/TMP AND THUNDER FCST AS LOW PRS APPRCHS FROM THE WEST ENHANCING
THE MSTR FIELDS DRNG THE AFTRN/NIGHT. POPS RAMP UP TO HIGH CHC DRNG
THE AFTRN AND LIKELY AT NIGHT. HIGHS 85-90 BEFORE THE RAIN MOVES
IN. LOWS THU NIGHT U60S-L70S.
MODELS DIFFERING ON FRI WRT HOW FAST THE SYSTM EXITS OFF THE COAST.
SPLITTING THE DIFFERENCE KEEPS LIKELY POPS ACROSS THE AREA DRNG THE
MORNING TAPERING OFF TO CHC POPS DRNG THE AFTRN. A RARE SUMMER WEDGE
PSBL FRI ACROSS THE NW PIEDMONT WHERE TMPS WILL BE HARD PRESSED TO
GET MUCH ABV 80. OTW...HIGHS IN THE 80S. A WDSPRD RAINFALL APPEARS
LIKELY WITH QPF'S ARND ONE INCH...HIGHER ALONG THE COAST.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
LONG TERM PERIOD STARTS OFF FRI NIGHT WITH A MID-LEVEL SHORTWAVE
TROF AND ASSOCIATED SFC LO PRES PULLING OFFSHORE. WILL HOLD ON TO
SOME LINGERING POPS FRI NIGHT WITH DECREASING CLOUDINESS AND LO
TEMPS IN THE MID 60S TO LWR 70S. WEEKEND THEN SHAPING UP TO BE DRY
AND COMFORTABLE WITH SFC HI PRES BUILDING INTO THE AREA. EXPECT A
PRTLY CLOUDY SKY WITH FAIRLY LO HUMIDITY AND HI TEMPS ONLY IN THE LO
TO MID 80S BOTH DAYS. NEXT CHANCE OF RAIN COMES MON AND TUE AS MORE
UPR-LEVEL ENERGY APPROACHES FM THE W. WILL CAP POPS AT 30% ATTM WITH
THIS BEING SEVERAL DAYS OUT.
&&
.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
LOW PRESSURE IS SITUATED NEAR MYRTLE BEACH SC EARLY THIS AFTERNOON
WITH A WEAK SURFACE RIDGE OF HIGH PRESSURE N OF THE LOW ACROSS SRN
VA/NRN NC. A BAND OF SHRA/TSRA LIFTED N FROM THE LOW AND BRIEFLY
AFFECTED ECG...BEFORE DISSIPATING. FARTHER NW...A COLD FRONT
EXTENDS FROM ERN PA BACK THROUGH THE CENTRAL APPALACHIANS.
SHRA/TSRA ARE EXPECTED TO DEVELOP AHEAD OF THIS BOUNDARY LATER
THIS AFTERNOON ACROSS THE HIGHER TERRAIN OF WV/WRN MD/NRN
VA...BEFORE TRACKING EWD TOWARD THE DELMARVA THIS EVENING. SBY HAS
THE BEST POTENTIAL FOR THUNDER THIS EVENING...SO A TEMPO GROUP FOR
THUNDER HAS BEEN INCLUDED BEGINNING AT 23Z. FOG IS ALSO POSSIBLE
LATER TONIGHT AT SBY...BUT WILL BE CONDITIONAL ON THE AMOUNT OF
RAIN THAT FALLS. DRIER CONDITIONS ARRIVE LATER TONIGHT INTO
WEDNESDAY AS THE FRONT PUSHES OFF THE COAST. MORE UNSETTLED
CONDITIONS ARRIVE LATER THURSDAY INTO FRIDAY AS LOW PRESSURE AND
ITS ASSOCIATED COLD FRONT AFFECT THE AREA. HIGH PRESSURE BUILDS IN
FROM THE N SATURDAY AND SUNDAY.
&&
.MARINE...
MARINE FORECAST UPDATED WITH THE SCA OVER NRN CSTL WTRS EXTENDED TO
4 AM WED AND A NEW SCA ADDED OVER THE BAY UNTIL 1 AM. THE SCA OVER
THE BAY WILL BE MARGINAL BUT WINDS ARE EXPECTED TO INCREASE TO 15-20
KT AHEAD OF AN APPROACHING COLD FRNT TNGT. WINDS THEN DECREASE AFTR
MIDNITE AS THE FRNT NRS THE WTRS AND DROPS INTO THE REGION INTO THE
MORNG HRS. SOME STRONG WIND GUSTS ARE ALSO PSBL WITH ANY CONVECTION
THIS AFTN/EVENG. NW FLOW THEN FOLLOWS FOR WED AFTN...WITH
WINDS/WAVES/SEAS DECREASING. N WINDS AOB 10 KT WED NIGHT BCM ELY
THUR WITH SFC HI PRES BUILDING NW OF THE AREA. A COMPLEX AREA OF LO
PRES THEN APPROACHES FM THE W THU NIGHT AND FRI...WITH SCA CONDS
PSBL DEPENDING ON THE EXACT TRACK OF THE LO WHICH IS UNCERTAIN
ATTM.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 1 AM EDT WEDNESDAY FOR ANZ630>632-
634.
SMALL CRAFT ADVISORY UNTIL 4 AM EDT WEDNESDAY FOR ANZ650-652.
&&
SYNOPSIS...MPR
NEAR TERM...MPR
SHORT TERM...MPR
LONG TERM...MAS
AVIATION...AJZ
MARINE...MASHazardous weather outlook, Aug 4, 4:03 PM EST, 1 hour 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
503 PM EDT TUE AUG 4 2015
MDZ021>025-NCZ012>017-030>032-102-VAZ048-060>062-064>069-075>090-092-
093-095>100-509>525-052115-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-
PRINCE EDWARD-CUMBERLAND-GOOCHLAND-CAROLINE-MECKLENBURG-LUNENBURG-
NOTTOWAY-AMELIA-POWHATAN-WESTMORELAND-RICHMOND-NORTHUMBERLAND-
LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-
GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-
SOUTHAMPTON-ISLE OF WIGHT-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-
VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA-WESTERN LOUISA-EASTERN LOUISA-
WESTERN HANOVER-EASTERN HANOVER-WESTERN CHESTERFIELD-
EASTERN CHESTERFIELD-WESTERN HENRICO-EASTERN HENRICO-
WESTERN KING WILLIAM-EASTERN KING WILLIAM-WESTERN KING AND QUEEN-
EASTERN KING AND QUEEN-WESTERN ESSEX-EASTERN ESSEX-YORK-NEWPORT NEWS-
HAMPTON/POQUOSON-
503 PM EDT TUE AUG 4 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST
NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH
CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR
SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS
VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF
SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
LOCALLY HEAVY RAINFALL IS POSSIBLE THURSDAY NIGHT AND EARLY
FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 4, 4:19 PM EST, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
519 PM EDT TUE AUG 4 2015
MDZ021>023-042215-
WICOMICO-DORCHESTER-WICOMICO-SOMERSET-DORCHESTER-SOMERSET-
519 PM EDT TUE AUG 4 2015
...AN AREA OF THUNDERSTORMS WILL AFFECT NORTHWESTERN
SOMERSET...WICOMICO AND CENTRAL DORCHESTER COUNTIES...
AT 518 PM EDT...AN AREA OF THUNDERSTORMS WAS CENTERED ALONG A LINE
EXTENDING FROM 7 MILES WEST OF DEAL ISLAND TO PINEY POINT...AND
MOVING NORTHEAST AT 25 MPH.
WIND GUSTS OF 30 TO 40 MPH AND UP TO 1 INCH RAINFALL ARE POSSIBLE
WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
DEAL ISLAND...GREEN HILL...HONGA...DAMES QUARTER...TRINITY...
WETIPQUIN...ORIOLE...NANTICOKE...HOOPERSVILLE...CATCHPENNY...MOUNT
VERNON...BIVALVE...CROCHERON...CHAMP...ROYAL OAK...RUMBLEY...MONIE...
WIDGEON...ANDREWS AND WINGATE.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THESE STORMS.
BE PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY
RAIN COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR
FLOODING OF DITCHES AND POOR DRAINAGE AREAS.
LAT...LON 3841 7562 3808 7585 3808 7587 3812 7584
3812 7609 3821 7584 3822 7582 3826 7592
3836 7587 3823 7597 3837 7601 3813 7609
3827 7607 3826 7618 3834 7627 3834 7626
3833 7625 3841 7620
TIME...MOT...LOC 2118Z 235DEG 23KT 3818 7608 3809 7653
ALBSpecial weather statement, Aug 4, 4:26 PM EST, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
526 PM EDT TUE AUG 4 2015
VAZ064-517-519-521-522-042200-
WESTERN KING AND QUEEN-CAROLINE-EASTERN ESSEX-EASTERN ESSEX-WESTERN
KING WILLIAM-WESTERN ESSEX-WESTERN ESSEX-
526 PM EDT TUE AUG 4 2015
...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL ESSEX...
SOUTHEASTERN CAROLINE...NORTHWESTERN KING WILLIAM AND NORTHWESTERN
KING AND QUEEN COUNTIES...
AT 526 PM EDT...A STRONG THUNDERSTORM WAS NEAR BEULAHVILLE...OR 8
MILES WEST OF SAINT STEPHENS CHURCH...MOVING NORTHEAST AT 30 MPH.
WIND GUSTS OF 40 TO 50 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL BE NEAR...
BEULAHVILLE AROUND 530 PM EDT.
AYLETT AROUND 535 PM EDT.
SAINT STEPHENS CHURCH AND NEWTOWN AROUND 540 PM EDT.
MILLERS TAVERN AROUND 555 PM EDT.
TAPPAHANNOCK AROUND 600 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE REXBURG...UPSHAW...
ELEVON...BRAYS FORK...POLLARDS CORNER...DUANE FORK...TURPIN...
CHANCE...EPWORTH AND GLOBE.
STRONG WIND GUSTS ARE POSSIBLE WITH THIS STORM. THESE WIND GUSTS ARE
CAPABLE OF KNOCKING DOWN TREE LIMBS...SMALL OR WEAKENED TREES...AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
LAT...LON 3781 7680 3779 7690 3779 7692 3778 7694
3772 7723 3773 7725 3772 7725 3785 7732
3808 7699
TIME...MOT...LOC 2126Z 246DEG 24KT 3781 7721
ALBSpecial weather statement, Aug 4, 4:53 PM EST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
553 PM EDT TUE AUG 4 2015
VAZ075-042215-
WESTMORELAND-WESTMORELAND-
553 PM EDT TUE AUG 4 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WESTMORELAND
COUNTY...
AT 553 PM EDT...A STRONG THUNDERSTORM WAS OVER KINSALE...OR NEAR
PINEY POINT...MOVING NORTHEAST AT 30 MPH.
WIND GUSTS OF 40 TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN
WESTMORELAND AND SOUTHEASTERN WESTMORELAND COUNTIES...INCLUDING THE
FOLLOWING LOCATIONS...WESTMORELAND AND SANDY POINT.
STRONG WIND GUSTS ARE POSSIBLE WITH THIS STORM. THESE WIND GUSTS ARE
CAPABLE OF KNOCKING DOWN TREE LIMBS...SMALL OR WEAKENED TREES...AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
LAT...LON 3815 7661 3811 7660 3809 7658 3808 7654
3804 7652 3803 7655 3803 7657 3801 7658
3800 7662 3798 7663 3805 7670
TIME...MOT...LOC 2153Z 224DEG 28KT 3806 7660
SCALORASpecial weather statement, Aug 4, 5:04 PM EST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
604 PM EDT TUE AUG 4 2015
VAZ075>077-521-522-042245-
NORTHUMBERLAND-RICHMOND-WESTMORELAND-WESTMORELAND-EASTERN
ESSEX-RICHMOND-NORTHUMBERLAND-EASTERN ESSEX-WESTERN ESSEX-WESTERN
ESSEX-
604 PM EDT TUE AUG 4 2015
...STRONG THUNDERSTORMS OVER THE NORTHERN NECK...
AT 602 PM EDT...A THUNDERSTORM WITH HEAVY RAIN WAS OVER
TAPPAHANNOCK...MOVING NORTHEAST AT 35 MPH.
WIND GUSTS OF 40 TO 50 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL BE NEAR...
WARSAW AROUND 615 PM EDT.
HAYNESVILLE AROUND 620 PM EDT.
CALLAO AND HAGUE AROUND 630 PM EDT.
KINSALE AROUND 635 PM EDT.
LEWISETTA AROUND 640 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE TEMPLEMAN...BRAYS
FORK...PINEY GROVE...KREMLIN...VILLAGE...LYELLS...GIBEON...MIDDLETONS
CORNER...THREEWAY AND HULL NECK.
STRONG WIND GUSTS ARE POSSIBLE WITH THIS STORM. THESE WIND GUSTS ARE
CAPABLE OF KNOCKING DOWN TREE LIMBS...SMALL OR WEAKENED TREES...AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. IF THE ROAD AHEAD OF YOU IS FLOODED...TURN
AROUND. DRIVING THROUGH FLOODED ROADS IS DANGEROUS AND POTENTIALLY
LIFE THREATENING.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. IF YOU HEAR
THUNDER...SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3815 7661 3811 7660 3807 7653 3806 7653
3805 7652 3803 7651 3802 7647 3797 7641
3795 7635 3793 7634 3784 7691 3800 7700
3815 7663
TIME...MOT...LOC 2202Z 247DEG 29KT 3795 7687
JFOSTERSpecial weather statement, Aug 4, 5:08 PM EST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
608 PM EDT TUE AUG 4 2015
MDZ021-022-042245-
DORCHESTER-WICOMICO-
608 PM EDT TUE AUG 4 2015
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL DORCHESTER AND
WESTERN WICOMICO COUNTIES...
AT 608 PM EDT...A STRONG THUNDERSTORM WAS NEAR HEBRON...OR 10 MILES
NORTHWEST OF FRUITLAND...MOVING NORTHEAST AT 35 MPH.
WIND GUSTS OF 40 TO 50 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL BE NEAR...
HEBRON AROUND 615 PM EDT.
SHARPTOWN AROUND 620 PM EDT.
DELMAR AROUND 625 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE GREEN HILL...MELSON...
ROYAL OAK...MARDELA SPRINGS...CATCHPENNY...GALESTOWN AND WETIPQUIN.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
STRONG WIND GUSTS ARE POSSIBLE WITH THIS STORM. THESE WIND GUSTS ARE
CAPABLE OF KNOCKING DOWN TREE LIMBS...SMALL OR WEAKENED TREES...AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
LAT...LON 3846 7569 3845 7545 3828 7579 3842 7593
3860 7571
TIME...MOT...LOC 2208Z 231DEG 32KT 3841 7578
ALBSpecial weather statement, Aug 4, 5:14 PM EST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
614 PM EDT TUE AUG 4 2015
MDZ023-024-VAZ099-042300-
INLAND WORCESTER-SOMERSET-SOMERSET-INLAND WORCESTER-ACCOMACK-
614 PM EDT TUE AUG 4 2015
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOMERSET...
SOUTHWESTERN WORCESTER AND NORTHERN ACCOMACK COUNTIES...
AT 613 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS 8 MILES SOUTHWEST
OF DEAL ISLAND...OR 19 MILES EAST OF SAINT INIGOES CREEK...MOVING
EAST AT 25 MPH.
WIND GUSTS OF 40 TO 50 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORMS.
LOCATIONS IMPACTED INCLUDE...
PRINCESS ANNE...UNIVERSITY OF MARYLAND EASTERN SHORE...MARION
STATION...WESTOVER...WEST POCOMOKE...SHELLTOWN...UPPER FAIRMOUNT...
REHOBETH...ORIOLE...UPPER HILL...MANOKIN...CHAMP...SMITH ISLAND...
HOPEWELL...RUMBLEY...MONIE...FAIRMOUNT AND KINGSTON.
STRONG WIND GUSTS ARE POSSIBLE WITH THESE STORMS. THESE WIND GUSTS
ARE CAPABLE OF KNOCKING DOWN TREE LIMBS...SMALL OR WEAKENED
TREES...AND BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN
FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY CAUSE
LOCALIZED FLOODING. IF THE ROAD AHEAD OF YOU IS FLOODED...TURN
AROUND. DRIVING THROUGH FLOODED ROADS IS DANGEROUS AND POTENTIALLY
LIFE THREATENING.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORM
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. IF YOU HEAR
THUNDER...SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3799 7572 3795 7605 3804 7602 3799 7589
3803 7583 3803 7582 3804 7583 3807 7579
3807 7578 3808 7588 3814 7580 3814 7579
3815 7583 3815 7593 3807 7601 3809 7606
3813 7603 3824 7562 3794 7557
TIME...MOT...LOC 2213Z 265DEG 21KT 3805 7603
JFOSTERThunderstorm Wind, Somerset
- When
- August 4, 6:00 PM EST to 6:05 PM EST
- Where
- Somerset County, 0.54 mi W of Crisfield
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 37.980, -75.860
Several trees were downed.
Thunderstorm Wind, Somerset
- When
- August 4, 7:01 PM EST to 7:05 PM EST
- Where
- Somerset County, 1.29 mi ESE of Hopewell
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 38.010, -75.800
Numerous trees were downed between Crisfield and Marion.
Thunderstorm Wind, Dorchester
- When
- August 4, 10:40 PM EST to 10:45 PM EST
- Where
- Dorchester County, 1.38 mi N of Hawkeye
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 38.590, -75.930
Numerous trees were downed in the Linkwood area.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Connecticut, August 4, 20151 death · $29,000 · 53 kt wind · 4 events
- Flood and Hail in Massachusetts, August 4, 2015$355,000 · 2 in hail · 82 events
- Hail and Damaging Winds in Massachusetts, August 4, 2015$343,000 · 55 kt wind · 23 events
- Hail and Damaging Winds in New York, August 4, 2015$182,000 · 1.75 in hail · 34 events
- Damaging Winds and Lightning Strike in Rhode Island, August 4, 2015$222,000 · 72 kt wind · 13 events
- Hail and Damaging Winds in Virginia, August 4, 2015$62,000 · 1 in hail · 10 events
- Damaging Winds and Heavy Rain in Nebraska, August 4 to 5, 2015$60,000 · 52 kt wind · 5 events
- Damaging Wind in North Carolina, August 4, 2015$50,000 · 56 kt wind · 1 event
- Hail and Damaging Winds in Maine, August 4 to 14, 20152.5 in hail · 33 events
- Hail and Damaging Winds in Virginia, August 4, 2015$19,000 · 1.5 in hail · 16 events
- Hail and Damaging Winds in Maryland, August 4, 2015$15,000 · 1.25 in hail · 17 events
- Hail and Damaging Wind in New York, August 4, 2015$30,000 · 1 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 598548, 598549, 598551.